Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On the numerical evaluation of Legendre’s chi-function

Authors: J. Boersma and J. P. Dempsey
Journal: Math. Comp. 59 (1992), 157-163
MSC: Primary 65B10
MathSciNet review: 1134715
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Legendre’s chi-function, ${\chi _n}(z) = \Sigma _{k = 0}^\infty {z^{2k + 1}}/{(2k + 1)^n}$, is reexpanded in a power series in powers of $\log z$. The expansion obtained is well suited for the computation of ${\chi _n}(z)$ in the two cases of real z close to 1, and $z = {e^{i\alpha }},\alpha \in \mathbb {R}$. For $n = 2$ and $n = 3$, the present computational procedure is shown to be superior to the procedure recently proposed by Dempsey, Liu, and Dempsey, which uses Plana’s summation formula.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65B10

Retrieve articles in all journals with MSC: 65B10

Additional Information

Article copyright: © Copyright 1992 American Mathematical Society